MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC K-WIRE ATTACHMENT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC K-WIRE ATTACHMENT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.037
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Device history record review: a device history review was performed and no non-conformances were detected related to the reported condition.Device evaluation: the actual device was returned for evaluation.The device was evaluated, and the reported condition was confirmed.A visual and functional assessment was performed on the device which determined that the device failed for check sleeve for spring tick¿ pass¿ if hexagon end-round sleeve and functional test check- release k-wire when pressure was applied.During service/repair, it was determined that the pinion cage complete shaft had broken off and the ball bearing was corroded.It was determined that the issues were consistent with improper cleaning and normal wear.The assignable root causes were determined to be due to normal wear out from use and user improper cleaning methods.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported from (b)(6) that the k-wire attachment device was not holding the wires while being used together with the drill/burr attachment device, which was also not holding the cutter device.During in-house engineering evaluation, it was observed that the pinion cage complete shaft had broken off.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
K-WIRE ATTACHMENT FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8325877
Report Number8030965-2019-60806
Device Sequence Number1788819
Product Code HWE
UDI-Device Identifier07611819167872
UDI-Public7611819167872
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1